MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171060870
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous shunt.A 6.0 x 80, 75cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon ruptured before inflated to nominal burst pressure (nbp).The procedure was completed with another of the same device.The patient was stable.
 
Additional Manufacturer Narrative
D2b: pro code (product code): fge, lit.G4: premarket / 510(k) #: k141521, k141597.
 
Additional Manufacturer Narrative
D2b: pro code (product code): fge, lit.G4: premarket / 510(k) #: k141521, k141597.Device evaluated by mfr: the mustang was returned for analysis.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionized water and digital timer: g24610, without issue.A vacuum was then applied.The inflation device was verified at 24 atmospheres, before and after use with calibrated pressure gauge g19252.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per specification 90519237 the rated burst pressure for this device is 24 atmospheres.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found the shaft of the device to be kinked at more than one location.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous shunt.A 6.0 x 80, 75cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon ruptured before inflated to nominal burst pressure (nbp).The procedure was completed with another of the same device.The patient was stable.It was further reported that 80% stenosed target lesion was located in the mild tortuous and severely mild artery.The balloon ruptured upon first inflation.The device was removed carefully and slowly from the patient.

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21417334
Report Number2124215-2025-09925
Device Sequence Number21131828
Product Code FGE
UDI-Device Identifier08714729793854
UDI-Public08714729793854
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171060870
Device Catalogue NumberH74939171060870
Device Lot Number0034739971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown